Alert archive / Arizona / Flash Flood Warnings in 1999
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 9, 1999, 2:37 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1999, 2:37 PM MST (21:37 UTC)
- Expired
- Jul 9, 1999, 5:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 092138 FFWLAS AZC015-100030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM MST FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 530 PM MST * AT 237 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 8 MILES SOUTHEAST OF COLORADO CITY...OR ABOUT 9 MILES SOUTHEAST OF HILDALE...MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE COLORADO CITY AND PIPE SPRING NATIONAL MONUMENT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF NORMALLY DRY WASHES AND ARROYOS...AS WELL AS MANY RURAL ROADS. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3656 11356 3648 11264 3699 1125P2 3702 11362
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:00 AM MST, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 9, 9:00 AM MST, 5 hours 37 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PDT FRI JUL 9 1999 SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED NEAR THE FOUR CORNERS AREA THROUGH SATURDAY. A FAIRLY MOIST AND UNSTABLE AIRMASS WILL REMAIN TRAPPED OVER MUCH OF THE AREA ALLOWING FOR DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. DISCUSSION...AIRMASS STILL MOIST AND UNSTABLE TODAY WITH DRA SOUNDING SHOWING 1.63 INCHES OF PRECIPITABLE WATER...VIRTUALLY THE SAME AS YESTERDAY. FORECAST CAPE OVER 3000 J/KG BASED ON A HIGH TEMP OF 86 WHICH IS NOT UNREASONABLE. INVERTED UPPER TROUGH FORECAST NEAR AZ/CA BORDER THIS AFTERNOON WITH WEAK SHEAR AXIS OVER SOUTHERN NV WILL PROVIDE SOME UPPER SUPPORT ALTHOUGH NOT AS STRONG OR FOCUSED AS YESTERDAY. THEREFORE...FLASH FLOOD WATCH AND FORECAST LOOK GOOD. NO CHANGES TO FORECAST PLANNED. JMH .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE LATEST RNOFFALAS STATEMENT FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:50 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.